Reactions 1680, p68 - 2 Dec 2017
Aggravation of cerebral radiation necrosis: case
In a study, a 53-year-old woman was described who
developed aggravation of cerebral radiation necrosis (CRN)
following the administration of bevacizumab [route not
The woman with a history of brain metastasis of lung
adenocarcinoma was treated with stereotactic radiotherapy.
She was diagnosed with CRN in September 2012. From
December 2012 to July 2013, she received 10 cycles of
bevacizumab. During the treatment, her condition had
resolved markedly. Nonetheless, in June 2014, the CRN
recurred. From October 2014 to March 2015, she was
scheduled to receive seven cycles of bevacizumab 5 mg/kg
every three to four weeks. In March 2015, a re-examination
demonstrated aggravation of CRN instead of reduction.
The woman’s treatment with bevacizumab was
discontinued. In September 2015, the CRN exhibited local
resolution and dissipation.
Author comment: "Long time bevacizumab medications
cause blood vessels over trimming, and the CRN aggravation."
"The lesion was significantly reduced after discontinuation."
Zhuang H, et al. Indication of bevacizumab for cerebral radiation necrosis. Recent
Patents on Anti-Cancer Drug Discovery 12: 272-277, No. 3, 2017. Available from:
URL: http://doi.org/10.2174/1574892812666170425124430 - China
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved